NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 8, 1:46 PM EST, 4 hours 8 minutes earlier.
Area forecast discussion, Apr 8, 1:46 PM EST, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
246 PM EDT Thu Apr 8 2021
...MARGINAL RISK FOR SEVERE THUNDERSTORMS ON FRIDAY AND SLIGHT
RISK FOR THUNDERSTORMS ON SATURDAY...
...HEAVY RAINFALL EXPECTED FOR FRIDAY AND SATURDAY...
.NEAR TERM [Through Friday]...
An apparent wake low developed this afternoon in the wake of a
decaying MCS resulting in frequent wind gusts over 30 mph and a
few gusts over 40 mph. These will diminish later today as the
remnant outflow boundary tracks further southeast. While there
could be isolated strong storms well offshore, the severe threat
has ended for today across most of the area and the Storm
Prediction Center (SPC) has paired back the marginal risk area.
That said, as winds back overnight, moisture advection will
increase off the Gulf of Mexico further destabilizing the
atmosphere. So we are actually expecting showers and storms to
redevelop overnight, but remain below severe limits. PoPs
overnight will range from 60 near the FL Panhandle coast to 20 or
less north of Albany and southeast of Perry. It will be a mild
night with lows in the lower to mid 60s. Some patchy fog is
possible.
On Friday, showers and storm are expected to increase in coverage
with daytime heating as the atmosphere continues to moisten and
destabilize in the presence of divergent flow aloft. The greatest
concentration of storms will be over the northwestern half of the
forecast area where PoPs are categorical. It is in these same
areas of Southwest GA, Southeast AL, and the FL Panhandle that the
best chance for severe storms will reside. The SPC has these
areas in a marginal risk for severe storms. Threats will include
hail, damaging winds, and possibly a few tornadoes. There will
also be an evolving flood threat as outlined in the hydro section
below.
.SHORT TERM [Friday Night Through Saturday Night]...
This period is expected to start with a lull from Friday's
earlier storms before convection picks up again during the day on
Saturday. At the upper levels, a ridge will build offshore to our
east as an upper level trough from the Central Great Plains will
be pushing east through the day on Saturday. A cold front
associated with the trough will be driving the MCS to the
Northeast Gulf Coast on Saturday. Strong divergence aloft,
favorable 250mb jet placement, and a strengthening low level jet
will support a large cluster of showers and thunderstorms pushing
into the area throughout the day. It still appears that this setup
is a high shear/low CAPE environment but, locations with higher
instability will depend on the location of the front. The SPC has
issued a Slight Risk for Severe Thunderstorms for Saturday with
the main threats including Tornadoes, Gusty Winds, and Small Hail.
PoPs are about 90 percent for the Tri-State region with lower
probabilities in the extreme SE Big Bend region with PoPs around
60 percent.
As the front is approaching, mid-level winds at 700mb will be
increasing from the southwest, pulling in a bounty of gulf
moisture. This will, again, increase the potential for heavy
rainfall and the Weather Prediction Center (WPC) has issued a
Slight Risk for Excessive Rainfall for Saturday. We can expect
about 1-3 inches of rain on Saturday, with isolated higher
amounts. Flash Flooding will be a risk for southern Alabama and
into the Florida panhandle with urban areas being the most
vulnerable to the flash flood risk.
Temperatures for this term will be in the low to mid 60s in the
mornings and high temperatures are expected to be in the upper 70s
to low 80s on Saturday.
.LONG TERM [Sunday Through Thursday]...
The MCS from Saturday is still in the region for Sunday. The
severe threat has decreased considerably but some heavy rain may
still linger through the day on Sunday. The cold front will push
through during the afternoon, clearing out the remaining showers
and leaving behind a drier airmass. An upper-level ridge will move
in for the beginning of the week, then around midweek, there will
be another chance for showers and thunderstorms ahead of our next
cold front.
High temperatures during this period are expected to be in the
upper 70s to low 80s. Low temperatures will be from the mid-upper
50s to low 60s.
&&
.AVIATION...
[Through 18Z Friday]
An apparent wake low has resulted in some very gusty winds across
the region this afternoon, with gusts observed at or above 40 mph
across some of our Florida observing stations. These winds should
slacken later in the day. Convection is forecast to refire
overnight with thunderstorm chances at all terminals. IFR ceilings
are also expected. Convective coverage will increase during the
daylight hours on Friday. Brief reductions in visibility will
occur in any storms.
&&
.MARINE...
Gusty winds will be likely for Thursday afternoon and into the
evening as the MCS along the Gulf continues to weaken. An
unsettled weather pattern is returning with showers and
thunderstorms expected Thursday through the weekend. The pressure
gradient tightens as a cold front approaches the area, which will
lead to at least cautionary conditions tonight through the
weekend.
&&
.FIRE WEATHER...
Onshore winds will continue to prevail across the region,
increasing in speed on Saturday. This will advect increasing
amounts of moisture into the region with high chances for wetting
rain, if not excessive rainfall amounts. Therefore, there are not
fire weather concerns at this time.
&&
.HYDROLOGY...
Though some model uncertainty remains, there is increasing
potential for a significant rain event across the region. Two
distinct waves are expected. The initial batch of rain on Friday
will set the stage for what could be a more widespread flood event
with Saturday's more dynamically-charged system.
It would appear from examination of the convective-allowing
models that the big question for Friday is whether storms will
initiate along a boundary across South Georgia and North Florida
during the early morning hours through late afternoon. In the
models that depict this scenario, 2 inches of rain is fairly
common with localized heavier amounts. While this is certainly not
enough to generate flash flooding or any riverine issues on its
own, it will create a more favorable environment for Saturday's
rainfall, which is when the bulk of the flash flood threat is
expected. Saturday's system will have a good amount of dynamical
forcing, convective instability, and high PW air to work with
across the region. This should lead to some pretty hefty rainfall
rates. Where there remains some uncertainty is with the speed at
which the system moves through the region. Based on the latest
model guidance, it appears than 2-4 inches of rain is certainly
possible, especially across South Alabama, the Florida Panhandle
and into extreme Southwest Georgia. This results in average storm
maximum amounts of 4-6 inches across the western half of our
region, with isolated maximum amounts near 8 inches possible.
Lower values are expected east of an Albany to Tallahassee line
where 2-4 inches is expected throughout the duration of the event.
In terms of impacts, Friday's event is not expected to present a
widespread flash flood threat. But by Saturday, a more widespread
heavy rain event will occur, suggesting flash flooding will be a
concern. As such, a flash flood watch may be issued on later
shifts, perhaps by early Friday morning. Areas most prone to flash
flooding in this will be urban areas of Southeast Alabama,
extreme Southwest Georgia, and the Florida Panhandle.
Riverine flooding will take time to develop, given the
anticipated rainfall distribution. The Choctawhatchee, Chipola,
Apalachicola, and Lower Flint could all experience minor flooding
in the days ahead. Rainfall amounts within these basins that
exceed 6 inches, could lead to lower end moderate flooding by next
week. Further east, the Ochlockonee River could reach minor
flooding should 4 inches of rain fall upstream of Leon County.
Other remaining basins in the region could rise into the action
category, but minor flooding is unlikely based on the latest
forecasts.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 64 78 65 76 66 / 50 60 30 80 50
Panama City 66 77 67 75 66 / 60 70 40 80 50
Dothan 65 78 65 72 63 / 40 80 50 80 40
Albany 63 78 63 74 64 / 20 80 40 80 40
Valdosta 62 81 62 80 65 / 40 60 30 70 50
Cross City 60 83 63 81 66 / 10 10 20 50 60
Apalachicola 66 75 67 74 67 / 40 50 30 80 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Wool
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...Wool
MARINE...Montgomery
FIRE WEATHER...Wool
HYDROLOGY...GodseySpecial weather statement, Apr 8, 12:15 PM EST, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
115 PM EDT Thu Apr 8 2021
FLZ012>019-026>029-034-112-114-115-118-127-128-134-081945-
Inland Bay-Calhoun-Inland Gulf-Inland Franklin-Gadsden-Leon-
Inland Jefferson-Madison-Liberty-Inland Wakulla-Inland Taylor-
Lafayette-Inland Dixie-Coastal Bay-Coastal Gulf-Coastal Franklin-
Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie-
Including the cities of Bennett, Econfina, Nixon, Youngstown,
Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville,
Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka,
Beverly, Buck Siding, Fort Gadsden, Morgan Place, Littman,
Quincy, Quincy Airport, Santa Clara, Wetumpka, Chattahoochee,
Hardin Heights, Bradfordville, Capitola, Chaires,
Chaires Crossroads, Killearn Estates, Killearn Lakes,
Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco,
Dills, Drifton, Festus, Jarrott, Monticello, Lovett, Cherry Lake,
Hanson, Hopewell, Madison, Pinetta, Sweetwater, Bethel,
Hilliardville, Wakulla Springs, Athena, Boyd, Bucell Junction,
Cabbage Grove, Carbur, Fenholloway, Perry, Midway, Buckville,
Cooks Hammock, Day, Mayo, Cross City, Cross City Airport, Hines,
Jonesboro, Old Town, Panama City, Callaway, Cairo, Lynn Haven,
Southport, Vicksburg, Magnolia Beach, Oak Grove, Odena,
Port St. Joe, White City, Beacon Hill, Overstreet,
Saint Joe Beach, Apalachicola, Apalachicola Airport, Bay City,
Tilton, Creels, Hays Place, High Bluff, Buckhorn, Medart,
Panacea, Sopchoppy, Port Leon, Saint Marks, Adams Beach,
Blue Springs, Cedar Island, Dekle Beach, Fish Creek,
Howell Place, Yellow Jacket, Horseshoe Beach, Jena,
Shired Island, and Suwannee
115 PM EDT Thu Apr 8 2021 /1215 PM CDT Thu Apr 8 2021/
...WIND GUSTS TO 40 MPH POSSIBLE OVER THE NEXT COUPLE OF HOURS...
A tight pressure gradient in the wake of a decaying band of
showers and thunderstorms will result in a brief period of gusty
winds across the Florida Panhandle and Big Bend, perhaps as high
as 40 to 45 mph. Winds of this strength can knock over trash cans
and patio furniture and snap small branches. They can also make
driving more difficult.